Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


pain in anus
Dec 28, 2003

dr gerald

good morning . iam the same person from india .

iam doing well except for the weeping which iand my wife not able to control .

ofcorse my wife is negitive . we are worried that i may die or will have severe side effects

due to which imay not be able to go out and people would recognise that i have aids .

this two factors are really scaring .

apart from it now i found that i have high chlostrol .

as suggested by you i made changes in my diet almost avoiding oil and fats and more depending on vegetables and fruits and fruit juices .

doctor istopped smoking almost 3 months back itself and going for walking and samll excercises daily for more than one hour in the morning .

now for the last one week iam having contiounous pain in the anas and finding difficult to sit ans work in the office .

iam on 3tc and 4dt and efavarinz.

doctor this pain is due to the medicines or due to the hiv .

my present cd4 is 517 and vl is undetectable .

doctor actully i donot want to disturb you and dr gerald

sothat your time is avilable to others also . but my bad luck i kept on getting one or the other problem hitting on my already destroyed life .

doctor what i should for this problem . i know this forum is one of my best source and keeos me floating .

doctor infact iam taking so much of fruits and fruit juices in the day almost 4to 5 times . but this pain is not reducing .

doctor please reply .

with best regards

Response from Dr. Pierone

Hello and nice to hear from you again. If you are still weeping at this point it suggests uncontrolled depression which can has a host of negative health effects. Depression is often neglected in the context of HIV infection and should be managed more proactively. Counseling and antidepressant medications are the mainstay of treatment and work best in combination. Physical exercise helps as well and you have started a walking regimen.

I would not worry about people recognizing that you have AIDS by appearance. As you know the regimen that you are on may cause lipoatrophy (the main culprit is d4T, Zerit), which can produce a thinner face. Not everyone develops this and when it does occur it tends to happen after several years. You should have ample opportunity to change to an alternative if signs start developing. Potential choices to replace Zerit include Ziagen (abacavir) and Viread (tenofovir).

Anal pain is usually due to hemorrhoids, but you should see you doctor to have this evaluated. You have changed you diet with more emphasis on fruits and vegetables. This is a healthy change, but sometimes a diet change can lead to looser stool and this can flare hemorrhoids. So you may need to re-balance your diet, but please check with you doctor to get a diagnosis and treatment. Good luck!



Previous
2 months of treatment follow up
Next
Italian tat vaccine

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement